Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 113, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 21, 2016, 3:40 PM EDT for Albemarle County, City of Charlottesville, Virginia. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 3:40 PM EDT (19:40 UTC)
- Expired
- Jun 21, 2016, 4:00 PM EDT
- In force
- 20 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Sterling radar (KLWX), 131 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:43 PM EDT | TSTM WND DMG | Cismont, VA | ONE TREE DOWN ALONG RT 22 AND ONE TREE DOWN ALONG RT 231. BOTH NEAR CISMONT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:06 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
767
WUUS51 KLWX 211940
SVRLWX
VAC003-540-212000-
/O.NEW.KLWX.SV.W.0113.160621T1940Z-160621T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
THE SOUTHEASTERN CITY OF CHARLOTTESVILLE IN CENTRAL VIRGINIA...
EAST CENTRAL ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
* UNTIL 400 PM EDT
* AT 340 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHARLOTTESVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES
TO FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS
DAMAGE HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY
DOWNED TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE.
UNSECURED LIGHT OBJECTS MAY BECOME PROJECTILES.
* LOCATIONS IMPACTED INCLUDE...
CHARLOTTESVILLE...CAMPBELL...KESWICK...CISMONT...COBHAM...
SHADWELL...BOYD TAVERN...STONY POINT AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.
&&
LAT...LON 3800 7850 3815 7838 3810 7823 3805 7827
3792 7838 3793 7839
TIME...MOT...LOC 1940Z 299DEG 23KT 3804 7836
HAIL...1.00IN
WIND...60MPH
$$
DH2 follow-up statements
466
WWUS51 KLWX 211947
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
347 PM EDT TUE JUN 21 2016
VAC540-211957-
/O.CAN.KLWX.SV.W.0113.000000T0000Z-160621T2000Z/
CITY OF CHARLOTTESVILLE VA-
347 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR THE SOUTHEASTERN CITY OF
CHARLOTTESVILLE IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED OR
EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL VIRGINIA.
LAT...LON 3803 7842 3810 7837 3809 7824 3805 7827
3797 7834
TIME...MOT...LOC 1947Z 299DEG 23KT 3802 7831
$$
VAC003-212000-
/O.CON.KLWX.SV.W.0113.000000T0000Z-160621T2000Z/
ALBEMARLE VA-
347 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL ALBEMARLE COUNTY...
AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TROY...OR 9
MILES EAST OF CHARLOTTESVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES TO
FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS DAMAGE
HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY DOWNED
TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE. UNSECURED
LIGHT OBJECTS MAY BECOME PROJECTILES.
LOCATIONS IMPACTED INCLUDE...
CAMPBELL...CISMONT...SHADWELL...COBHAM...BOYD TAVERN AND KESWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.
&&
LAT...LON 3803 7842 3810 7837 3809 7824 3805 7827
3797 7834
TIME...MOT...LOC 1947Z 299DEG 23KT 3802 7831
HAIL...<.75IN
WIND...60MPH
$$
DH250
WWUS51 KLWX 211954
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
354 PM EDT TUE JUN 21 2016
VAC003-212004-
/O.EXP.KLWX.SV.W.0113.000000T0000Z-160621T2000Z/
ALBEMARLE VA-
354 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALBEMARLE COUNTY
WILL EXPIRE AT 400 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL VIRGINIA.
LAT...LON 3803 7842 3810 7837 3809 7824 3805 7827
3797 7834
TIME...MOT...LOC 1953Z 299DEG 23KT 3802 7831
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:08 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 21, 3:08 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
308 PM EDT TUE JUN 21 2016
.SYNOPSIS...
A cold front will cross the region this evening. High pressure
will briefly build in from Canada on Wednesday. A warm front will
lift north across the region Wednesday night. Another cold front
will cross the region later Thursday and Thursday night. High
pressure will build back across the area for the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Very active afternoon with plenty of showers and thunderstorms.
Severe Thunderstorm Watch is in effect until 9PM but will probably
be able to start shaving off portions of it as it becomes more
clear where the first line has stabilized the atmosphere.
Patchy fog possible overnight. Otherwise...high pressure from
Canada will usher in drier air for the region on Wednesday.
Temperatures will drop a bit but northwesterly downslope flow
likely to prevent a big drop.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Front that moves through as a cold front tonight will push back
north as a warm front on Wednesday night with rain and perhaps
embedded thunder moving back across the region. Very warm and
humid air mass moves in behind warm front for Thursday and we will
have another potential round of severe weather later Thursday into
Thursday evening. As front drops back south on Thursday night the
showers and thunderstorms will move southeast away from the area.
An upper trough of low pressure will swing across the region
Friday. There is a chance for a lingering shower or thunderstorm,
mainly across the west and south.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure will build into the region Friday night through
Sunday. Drier and cooler air will follow throughout the weekend.
This same area of high pressure will move offshore and closer
to southern New England Sunday night and Monday. A warm and more
humid return flow will evolve Sunday night through Tuesday. This
will help in fueling showers and thunderstorms each period. A few
thunderstorms could contain gusty winds.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Brief IFR with severe thunderstorms across the region at present.
Hail and damaging winds main threat. This threat will rapidly
diminish this evening as cold front sinks south with VFR later
tonight thru Wednesday. Front moves back in as a warm front with
more rain later Wednesday night into early Thursday. Another round
of severe weather possible later Thursday into Thursday night.
Ifr conditions possible near CHO with any showers or
thunderstorms Friday. Vfr conditions all terminals Friday night.
Winds northeast around 5 knots Friday becoming southeast around 5
knots Friday night.
&&
.MARINE...
Marginal SCA continues at present. Also have damaging
thunderstorms with wind and hail moving across the waters thru
early this evening. Conditions improve later tonight and continue
dry thru Wednesday, though winds may be near SCA limits on
Wednesday. Warm front moves in with more rain later Wednesday
night then SCA looking likely ahead of next cold front on Thursday
into Thursday night, along with another round of t-storms.
No marine hazards expected Friday and Friday night.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ530>543.
&&
SYNOPSIS...RCM
NEAR TERM...RCM
SHORT TERM...RCM
LONG TERM...KLW
AVIATION...RCM/KLW
MARINE...RCM/KLWHazardous weather outlook, Jun 21, 1:15 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 115 PM EDT TUE JUN 21 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-221715- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 115 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING IN NORTHERN VIRGINIA...THE WASHINGTON DC METRO AREA...AND MARYLAND. THIS INCLUDES THE TIDAL POTOMAC AND CENTRAL CHESAPEAKE BAY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-221715- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 115 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING IN EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...AND NORTHERN...CENTRAL AND WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, Jun 21, 3:00 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLOOD 1 ESE BOWIE 38.95N 76.73W
06/21/2016 PRINCE GEORGES MD DEPT OF HIGHWAYS
ACCELERATION LANE AND ONE WESTBOUND TRAFFIC LANE
COVERED BY WATER ON US 50 JUST WEST OF EXIT 13.
&&
EVENT NUMBER LWX1604160
JELocal storm report, Jun 21, 3:03 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
303 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND DMG 1 NNW GLENELG 39.28N 77.00W
06/21/2016 HOWARD MD TRAINED SPOTTER
MULTIPLE LARGE TREES TWISTED AND BROKEN IN HALF
&&
EVENT NUMBER LWX1604161
KLWLocal storm report, Jun 21, 3:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
322 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG COLUMBIA 39.20N 76.86W
06/21/2016 HOWARD MD NWS EMPLOYEE
DOZENS OF TREE LIMBS 5 TO 6 INCHES BLOCKING ROADS
&&
EVENT NUMBER LWX1604162
RRSLocal storm report, Jun 21, 3:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 ENE GLENN DALE 39.00N 76.77W
06/21/2016 M0.75 INCH PRINCE GEORGES MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1604163
MSELocal storm report, Jun 21, 3:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 SSW DULLES INTERNATIO 38.89N 77.49W
06/21/2016 M1.75 INCH LOUDOUN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1604164
MSELocal storm report, Jun 21, 3:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 N ARCOLA 39.00N 77.53W
06/21/2016 E1.00 INCH LOUDOUN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1604165
HTSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:50 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 40 min |
| Jun 21, 1:11 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 21, 1:12 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William | 48 min |
| Jun 21, 1:23 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 52 min |
| Jun 21, 1:51 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 39 min |
| Jun 21, 2:02 PM EDT | Severe Thunderstorm Warning | LWX | Madison, Page, Shenandoah, Warren | 43 min |
| Jun 21, 2:05 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Frederick, Loudoun, City of Winchester | 20 min |
| Jun 21, 2:16 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Rockingham, City of Harrisonburg | 44 min |
| Jun 21, 2:20 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 36 min |
| Jun 21, 2:24 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 21, 2:32 PM EDT | Special Marine Warning | LWX | 43 min | |
| Jun 21, 2:35 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Rappahannock | 40 min |
| Jun 21, 2:54 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William | 34 min |
| Jun 21, 2:58 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 47 min |
| Jun 21, 3:02 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier | 15 min |
| Jun 21, 3:06 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jun 21, 3:17 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William | 13 min |
| Jun 21, 3:27 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax, City of Manassas and 1 more | 48 min |
| Jun 21, 3:31 PM EDT | Special Marine Warning | LWX | 119 min | |
| Jun 21, 3:32 PM EDT | Special Marine Warning | LWX | 118 min | |
| Jun 21, 3:51 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah | 39 min |
| Jun 21, 4:15 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 21, 4:23 PM EDT | Severe Thunderstorm Warning | LWX | Madison, Page, Rappahannock, Shenandoah | 28 min |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Loudoun, City of Winchester | 29 min |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 36 min |
| Jun 21, 4:49 PM EDT | Areal Flood Warning | LWX | Madison, Page, Rappahannock, Rockingham, Shenandoah | 6 hr |
| Jun 21, 4:50 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Rappahannock | 26 min |
| Jun 21, 4:53 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William | 52 min |
| Jun 21, 4:57 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 48 min |
| Jun 21, 5:10 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jun 21, 5:31 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 44 min |
| Jun 21, 5:32 PM EDT | Flash Flood Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax | 3 hr |
| Jun 21, 5:44 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 46 min |
| Jun 21, 5:51 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 3 hr |
| Jun 21, 6:11 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 49 min |
| Jun 21, 6:15 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 21, 6:36 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jun 21, 7:04 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 14 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.